Advertisement
Sumatriptan And Naproxen Coupon - Sumatriptan And Naproxen 85mg/500mg tablet
Sumatriptan And Naproxen

Treximet

NAPROXEN; SUMATRIPTAN is used to treat migraines with or without aura. An aura is a strange feeling or visual disturbance that warns you of an attack. This medicine is not used to prevent migraines. Compare triptan / NSAID combinations.
Sumatriptan And Naproxen Coupon - Sumatriptan And Naproxen 85mg/500mg tablet
Advertisement

What is Sumatriptan And Naproxen?

Therapeutic ClassificationsAntimigraine

Pharmacologic ClassificationsSumatriptan

QUICK LINKS

Advertisement

Blackbox WarningTOP

Oral route (Tablet)

NSAIDs cause an increased risk of serious cardiovascular thrombotic events, including myocardial infarction and stroke, which can be fatal. This risk may occur early in treatment and may increase with duration of use. Naproxen sodium/sumatriptan succinate is contraindicated in the setting of CABG surgery. NSAIDs can also cause an increased risk of serious gastrointestinal (GI) adverse events especially in the elderly, including bleeding, ulceration, and perforation of the stomach or intestines, which can be fatal. These events can occur without warning symptoms and at any time during therapy .

OverviewTOP

Sumatriptan and naproxen combination is used to treat acute migraine attacks. It is not used to prevent migraine headaches or to treat cluster headaches. This medicine often relieves other symptoms that occur together with a migraine headache, such as nausea, vomiting, sensitivity to light, and sensitivity to sound. Sumatriptan is a serotonin receptor agonist that works in the brain to relieve migraine headaches. Naproxen is an NSAID.

This medicine is available only with your doctor's prescription.

Proper UseTOP

Use this medicine only as directed by your doctor. Do not use more of it and do not use it more often than directed. Using too much of this medicine may increase the chance of side effects.

This medicine comes with a Medication Guide. Read and follow the instructions carefully. Ask your doctor if you have any questions.

For adults: If your headache does not improve after taking this medicine, wait at least 2 hours before taking a second dose. Do not take more than 2 tablets in 24 hours.

For children 12 years of age or older: If your headache does not improve after the first dose of medicine, do not take a second dose. Call your doctor.

Do not use this medicine for a regular headache that is different from your usual migraine. Talk to your doctor about what to do for regular headaches.

Swallow the tablet whole. Do not crush, break, or chew it. You may take the tablet with or without food.

DosingTOP

The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

  • For oral dosage form (tablets):
    • For migraine headaches:
      • Adults—One tablet once a day. The dose may be repeated once after waiting 2 hours. Do not take more than 2 tablets in 24 hours.
      • Children 12 to 17 years of age—One tablet once a day. Do not take more than 1 tablet in 24 hours.
      • Children younger than 12 years of age—Use and dose must be determined by your doctor.

Use & StorageTOP

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Keep out of the reach of children.

Do not keep outdated medicine or medicine no longer needed.

Ask your healthcare professional how you should dispose of any medicine you do not use.

Before UsingTOP

In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For this medicine, the following should be considered:

AllergiesTOP

Tell your doctor if you have ever had any unusual or allergic reaction to this medicine or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods, dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.

PediatricTOP

Appropriate studies have not been performed on the relationship of age to the effects of sumatriptan and naproxen combination in children younger than 12 years of age. Safety and efficacy have not been established.

GeriatricTOP

Use of sumatriptan and naproxen combination is not recommended in elderly patients with kidney problems, heart and blood vessel disease, or high blood pressure.

PregnancyTOP

Pregnancy CategoryExplanation
1st TrimesterCAnimal studies have shown an adverse effect and there are no adequate studies in pregnant women OR no animal studies have been conducted and there are no adequate studies in pregnant women.
2nd TrimesterCAnimal studies have shown an adverse effect and there are no adequate studies in pregnant women OR no animal studies have been conducted and there are no adequate studies in pregnant women.
3rd TrimesterXStudies in animals or pregnant women have demonstrated positive evidence of fetal abnormalities. This drug should not be used in women who are or may become pregnant because the risk clearly outweighs any possible benefit.

Breast FeedingTOP

There are no adequate studies in women for determining infant risk when using this medication during breastfeeding. Weigh the potential benefits against the potential risks before taking this medication while breastfeeding.

Drug InteractionsTOP

Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this medicine, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using this medicine with any of the following medicines is not recommended. Your doctor may decide not to treat you with this medication or change some of the other medicines you take.

Using this medicine with any of the following medicines is usually not recommended, but may be required in some cases. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

Using this medicine with any of the following medicines may cause an increased risk of certain side effects, but using both drugs may be the best treatment for you. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

Other InteractionsTOP

Certain medicines should not be used at or around the time of eating food or eating certain types of food since interactions may occur. Using alcohol or tobacco with certain medicines may also cause interactions to occur. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using this medicine with any of the following is usually not recommended, but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.

  • Tobacco

Other Medical ProblemsTOP

The presence of other medical problems may affect the use of this medicine. Make sure you tell your doctor if you have any other medical problems, especially:

PrecautionsTOP

It is very important that your doctor check your progress at regular visits. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to take it. Blood and urine tests will be needed to check for unwanted effects.

Check with your doctor if you have used this medicine and have not had good relief. Also, check with your doctor if your migraine headaches are worse, or if they are occurring more often, than before you started using this medicine.

Make sure your doctor knows if you are pregnant. You should not use this medicine during the later part of pregnancy unless your doctor says it is okay.

You should not take this medicine if you have used an MAO inhibitor (MAOI) such as isocarboxazid (Marplan®), phenelzine (Nardil®), selegiline (Eldepryl®), or tranylcypromine (Parnate®) within the past 2 weeks. Do not use this medicine if you have taken other migraine medicines (eg, almotriptan, frovatriptan, naratriptan, rizatriptan, zolmitriptan, Axert™, Frova®, Amerge®, Maxalt®, or Zomig®) or an ergotamine medicine (eg, dihydroergotamine, methysergide, Cafergot®, D.H.E. 45®, Ergomar®, or Migranal®) within the past 24 hours.

This medicine may cause problems if you have heart disease. If your doctor thinks you might have a problem with this medicine, he or she may want you to take your first dose in the doctor's office or clinic.

This medicine may increase your risk of having a blood clot, heart attack, or stroke. This is more likely to occur if you or a family member already has a heart disease, if you have diabetes, high blood pressure, high cholesterol, if you smoke, if you are male and over 40 years of age, or if you are female and have gone through menopause. People who use this medicine for a long time might also have a higher risk. Check with your doctor if you have chest pain, faintness, nausea, unusual sweating, trouble breathing, trouble seeing, or trouble speaking while using this medicine.

Check with your doctor right away if you have chest discomfort, jaw or neck tightness after using this medicine. Also, tell your doctor if you have sudden or severe abdominal or stomach pain after taking this medicine.

This medicine might cause bleeding or ulcers in your stomach or intestines. This problem can happen without warning signs. This is more likely if you have had a stomach ulcer in the past, if you smoke or drink alcohol regularly, if you are over 60 years of age, are in poor health, or are using certain other medicines (such as a steroid or a blood thinner).

Do not use this medicine if you are also using other medicines containing naproxen. Using these medicines together may cause serious unwanted effects.

Make sure your doctor knows about all the medicines you are using. Sumatriptan and naproxen combination may cause a serious condition called serotonin syndrome when taken with some medicines. This especially includes medicines used to treat depression, such as citalopram, duloxetine, escitalopram, fluoxetine, fluvoxamine, olanzapine, paroxetine, sertraline, venlafaxine, Celexa®, Lexapro®, Cymbalta®, Effexor®, Paxil®, Prozac®, or Zoloft®. Check with your doctor first before taking any other medicines.

Check with your doctor right away if you have agitation, blood in the urine, confusion, decreased urine output, rapid weight gain, swelling of the face, ankles, or hands. These may be symptoms of a serious kidney problem.

This medicine may cause a serious type of allergic reaction called anaphylaxis. Although this is rare, it may occur more often in patients who are allergic to aspirin or to any of the nonsteroidal antiinflammatory drugs (NSAIDs). Anaphylaxis requires immediate medical attention. The most serious signs of this reaction are very fast or irregular breathing, gasping for breath, or fainting. Other signs may include changes in the color of the skin of the face, very fast but irregular heartbeat or pulse, hive-like swellings on the skin, and puffiness or swellings of the eyelids or around the eyes. If these effects occur, get emergency help at once.

Serious skin reactions may also occur during treatment with this medicine. Check with your doctor right away if you have any of the following symptoms while taking this medicine: blistering, peeling, or loose skin, chills, cough, diarrhea, fever, itching, joint or muscle pain, red skin lesions, sore throat, sores, ulcers, or white spots in the mouth or on the lips, or unusual tiredness or weakness.

Check with your doctor right away if you have any symptoms of liver problems, including dark-colored urine or pale stools, nausea, vomiting, loss of appetite, pain in your upper stomach, or yellowing of your skin or eyes.

If you are rapidly gaining weight, having shortness of breath, chest pain or discomfort, extreme tiredness or weakness, irregular breathing, irregular heartbeat, or excessive swelling of the hands, wrist, ankles, or feet, check with your doctor immediately. These may be symptoms of heart problems or your body keeping too much water.

Using too much of this medicine or any other migraine medicines (eg, ergotamine, triptans, opioids, or a combination treatment for 10 or more days per month) may worsen your headache. Talk to your doctor about this risk. It may also be helpful to note of how often your migraine attacks occur and how much medicines you use.

Check with your doctor immediately if blurred vision, difficulty in reading, or any other change in vision occurs during or after your treatment. Your eyes may need to be checked by an ophthalmologist (eye doctor).

Drinking alcoholic beverages can make headaches worse or cause new headaches to occur. People who suffer from severe headaches should probably avoid alcoholic beverages, especially during a headache.

This medicine may cause some people to become dizzy, drowsy, or less alert than normal. If any of these side effects occur, do not drive, use machines, or do anything else that could be dangerous while you are dizzy or less alert.

Before you have any medical tests, tell the medical doctor in charge that you are taking this medicine. The results of some tests may be affected by this medicine.

Do not take other medicines unless they have been discussed with your doctor. This includes prescription or nonprescription (over-the-counter [OTC]) medicines and herbal or vitamin supplements.

Chemical ClassificationsTOP

Naproxen
GoodRx is not sponsored by or affiliated with any of the pharmacies identified in its price comparisons. All trademarks, brands, logos and copyright images are property of their respective owners and rights holders and are used solely to represent the products of these rights holders. This information is for informational purposes only and is not meant to be a substitute for professional medical advice, diagnosis or treatment. GoodRx is not offering advice, recommending or endorsing any specific prescription drug, pharmacy or other information on the site. GoodRx provides no warranty for any of the pricing data or other information. Please seek medical advice before starting, changing or terminating any medical treatment.
The information contained in the Truven Health Micromedex products as delivered by GoodRx is intended as an educational aid only. It is not intended as medical advice for individual conditions or treatment. It is not a substitute for a medical exam, nor does it replace the need for services provided by medical professionals. Talk to your doctor, nurse or pharmacist before taking any prescription or over the counter drugs (including any herbal medicines or supplements) or following any treatment or regimen. Only your doctor, nurse, or pharmacist can provide you with advice on what is safe and effective for you.
The use of the Truven Health products is at your sole risk. These products are provided "AS IS" and "as available" for use, without warranties of any kind, either express or implied. Truven Health and GoodRx make no representation or warranty as to the accuracy, reliability, timeliness, usefulness or completeness of any of the information contained in the products. Additionally, TRUVEN HEALTH MAKES NO REPRESENTATION OR WARRANTIES AS TO THE OPINIONS OR OTHER SERVICE OR DATA YOU MAY ACCESS, DOWNLOAD OR USE AS A RESULT OF USE OF THE THOMSON REUTERS HEALTHCARE PRODUCTS. ALL IMPLIED WARRANTIES OF MERCHANTABILITY AND FITNESS FOR A PARTICULAR PURPOSE OR USE ARE HEREBY EXCLUDED. Truven Health does not assume any responsibility or risk for your use of the Truven Health products.